Alert archive / Maine / Flash Flood Warnings in 2013

Flash Flood Warning 15, NWS Caribou, ME

September 12, 2013Penobscot County, Piscataquis County, Maine

NWS Caribou, ME issued this flash flood warning at Sep 12, 2013, 7:04 PM EDT for Penobscot County, Piscataquis County, Maine. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 12, 2013, 7:04 PM EDT (23:04 UTC)
Expired
Sep 12, 2013, 10:00 PM EDT
In force
3 hr
Issued by
NWS Caribou, ME
Area
Storm-based polygon
Flood severity
None

Counties Penobscot County, ME, Piscataquis County, ME

The radar

The Caribou radar (KCBW), 154 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 11.1 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2013-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 84 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2013-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
84 J/kg
Mixed-layer CIN
-209 J/kg
Mixed-layer LCL
1157 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

872 
WGUS51 KCAR 122304
FFWCAR
MEC019-021-130200-
/O.NEW.KCAR.FF.W.0015.130912T2304Z-130913T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
704 PM EDT THU SEP 12 2013

THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL PENOBSCOT COUNTY IN EAST CENTRAL MAINE...
  SOUTHERN PISCATAQUIS COUNTY IN NORTH CENTRAL MAINE...
  THIS INCLUDES THE CITIES OF...GUILFORD...GREENVILLE...
  DOVER-FOXCROFT...BROWNVILLE JUNCTION...

* UNTIL 1000 PM EDT

* AT 700 PM EDT...VERY HEAVY RAIN WAS REPORTED FROM THUNDERSTORMS  
OVER THE WARNED AREA. RADAR ESTIMATES RAINFALL RATES OF 2 INCHES PER 
HOUR ACROSS THE WARNING AREA. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
  SEBOEIS...NORCROSS...LILY BAY AND KATAHDIN IRON WORKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER TRY TO CROSS FLOOD WATERS IN YOUR VEHICLE OR ON FOOT. THE FLOOD
WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING
WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN
ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN!

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

&&

LAT...LON 4558 6971 4560 6971 4571 6881 4511 6870
      4503 6934 4507 6936 4506 6950 4502 6954
      4501 6962 4528 6971 4534 6971 4553 6978

$$

HASTINGS
2 follow-up statements
310 
WGUS71 KCAR 130034
FFSCAR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
834 PM EDT THU SEP 12 2013

MEC019-021-130200-
/O.CON.KCAR.FF.W.0015.000000T0000Z-130913T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PISCATAQUIS ME-PENOBSCOT ME-
834 PM EDT THU SEP 12 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL PENOBSCOT AND SOUTHERN PISCATAQUIS COUNTIES...

AT 824 PM EDT...THUNDERSTORMS PRODUCING VERY HEAVY RAIN WAS REPORTED 
OVER THE WARNED AREA. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WERE 
ESTIMATED BY RADAR.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MONSON...
GREENVILLE AND BROWNVILLE JUNCTION

PRECAUTIONARY/PREPAREDNESS ACTIONS...

UP TO TWO INCHES OF RAIN HAS ALREADY FALLEN ACROSS THE WARNING AREA. 
ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
BROOKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF BROOKS AND STREAMS.

&&

LAT...LON 4558 6971 4560 6971 4571 6881 4511 6870
      4503 6934 4507 6936 4506 6950 4502 6954
      4501 6962 4528 6971 4534 6971 4553 6978

$$

HASTINGS
308 
WGUS71 KCAR 130155
FFSCAR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
955 PM EDT THU SEP 12 2013

MEC019-021-130201-
/O.EXP.KCAR.FF.W.0015.000000T0000Z-130913T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PISCATAQUIS ME-PENOBSCOT ME-
955 PM EDT THU SEP 12 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1000 PM EDT FOR CENTRAL
PENOBSCOT AND SOUTHERN PISCATAQUIS COUNTIES...

HEAVY RAIN IS EXITING THE WARNING AREA. THUS...THE FLASH FLOOD 
WARNING WILL BE ALLOWED TO EXPIRE. 

PLEASE REPORT SEVERE WEATHER BY CONTACTING YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE.

LAT...LON 4558 6971 4560 6971 4571 6881 4511 6870
      4503 6934 4507 6936 4506 6950 4502 6954
      4501 6962 4528 6971 4534 6971 4553 6978

$$

NORCROSS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 6:39 PM EDT, 25 minutes earlier.

Area forecast discussion, Sep 12, 6:39 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
639 PM EDT THU SEP 12 2013

.SYNOPSIS...
A STRONG COLD FRONT WILL PRESS TOWARD THE AREA THIS EVENING AND
SLOWLY PUSH ACROSS THE REGION ON FRIDAY. AN UPPER LEVEL TROUGH OF
LOW PRESSURE WILL CROSS THE AREA FRIDAY NIGHT INTO SATURDAY. HIGH
PRESSURE WILL BUILD SOUTH OF THE STATE ON SUNDAY.
&&

.NEAR TERM /THROUGH FRIDAY/...
0635 PM UPDATE: AT THIS POINT THE THREAT FOR SEVERE WEATHER IS
DIMINISHING DUE TO THE LOSS OF DAYTIME HEATING. HOWEVER AN AREA OF
HEAVY SHOWERS WITH EMBEDDED THUNDERSTORMS IS MOVING INTO CENTRAL
AND SOUTHERN PARTS OF THE CWA FROM WESTERN MAINE AT THIS HOUR. THE
FLASH FLOOD WATCH REMAINS IN EFFECT AS HEAVY RAINFALL IS STILL A
CONCERN. WITH THIS UPDATE MODIFIED THE QPF GRIDS FOR THIS EVENING
BRINGING THE QPF MAX A LITTLE FARTHER SOUTH AND WEST. ALSO MADE
SOME MINOR ADJUSTMENTS TO SKY AND POP GRIDS AND LOWERED EVENING
TEMPERATURES.

PREVIOUS DISCUSSION: MAIN THREAT FOR SEVERE WEATHER STILL REMAINS
ACROSS THE INTERIOR DOWNEAST AND FLASH FLOOD POTENTIAL IS HIGH AS
WELL. THE FLASH FLOOD WATCH HAS BEEN EXTENDED IN AREAL COVERAGE.
SEE HYDROLOGY SECTION BELOW.

18Z SFC ANALYSIS SHOWED PRE-FRONTAL BOUNDARY WORKING ITS WAY INTO
THE REGION OUT AHEAD OF A SLOW MOVING STRONG COLD FRONT. RADAR
ANALYSIS CONTINUES TO SHOW 2 AREAS OF MODERATE TO HEAVY RAIN IN
NORTHERN AND DOWNEAST MAINE. SOME EMBEDDED TSTMS ADDING TO
RAINFALL AMOUNTS. SOME AREAS IN NORTHERN AND WESTERN MAINE
RECEIVED 1.25 INCHES OF RAIN IN THE LAST 24 HRS AND MORE ON THE
WAY. SPC MESO ANALYSIS SHOWED THE BEST MOISTURE TRANSPORT NOW
ACROSS THE DOWNEAST AND THE COAST W/ANOTHER AREA OF STRONG TSTMS
IN SRN MAINE MOVING NE. THESE STORMS WILL ADDED TO WHAT HAS
ALREADY FALLEN. SOIL IS SATURATED, SO ANY TRAINING OF CELLS WILL
LEAD TO FLASH FLOOD CONCERNS INTO TONIGHT. NOSE OF INSTABILITY
MOVING UP FROM SRN MAINE INTO THE INTERIOR DOWNEAST(LIS -3 TO -6)
AND THETA E MAX COINCIDES NICELY. THIS WILL HELP TO ENHANCE THE
STORMS AS THEY MOVE NE FROM SRN MAINE INTO THE EVENING.

DECIDED ON A BLEND OF THE NAM12/CANADIAN GEM AND ECMWF W/THE AREAL
PLACEMENT OF THE RAINFALL AND DECIDED TO EXTEND CATEGORICAL
POPS(90-100%) ALL THE WAY INTO THE BANGOR AND COASTAL REGIONS
TONIGHT INTO EARLY FRIDAY MORNING. SATL WV IMAGERY SHOWED UPPER
TROF DIGGING E AND STRONG SW JET @ 250MBS(90-100KTS) MOVING UP
ACROSS THE REGION HELPING TO ENHANCE THINGS OVERNIGHT. THE COLD
FRONT LOOKS TO SLOW UP AS A WEAK LOW DEVELOPS ON THE FRONT BY
FRIDAY MORNING. ADJUSTMENTS IN THE QPF WERE MADE TO SHIFT THINGS
FURTHER E TOWARD ENE MAINE. DECIDED TO BLEND THE ECMWF/GFS AND NAM
FOR THE QPF AND THIS WAS COORDINATED W/GYX AND NERFC. TEMPERATURES
TONIGHT WILL FALL BACK BUT WELL ABOVE NORMAL FOR SEPTEMBER. WE ARE
TALKING UPPER 50S-LOWER 60S NORTHERN 1/2 OF THE CWA TO LOW TO MID
60S CENTRAL AND DOWNEAST.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
UPPER LEVEL TROUGH WILL BE PLACED TO THE WEST OF MAINE WITH
SURFACE LOW AND BOUNDARY MOVING SLOW EAST THROUGH THE REGION EARLY
FRIDAY. BEST CHANCES OF PRECIP FRIDAY WILL BE IN THE SOUTHEAST
PORTIONS OF MAINE. AS THE UPPER LEVEL LOW CONTINUES SLIDING EAST A
SECONDARY LOW WILL FORM TO THE EAST OF MAINE. THIS WILL KEEP
CHANCES OF SHOWERS ACROSS THE REGION FRIDAY NIGHT INTO SATURDAY.
SATURDAY NIGHT UPPER LEVEL RIDGING WILL BEGIN WORKING INTO THE
STATE. THIS WILL ALLOW FOR CLEARING TO OCCUR ACROSS THE REGION.
SUNDAY WILL BE MOSTLY SUNNY ACROSS THE REGION WITH INCREASE IN
CLOUDS ACROSS THE NORTHWEST LATER IN THE DAY AS COLD FRONT
APPROACHES FROM THE WEST.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
A COLD FRONT WILL CROSS THE AREA EARLY MONDAY MORNING BRINGING BREEZY
CONDITIONS AND A CHANCE OF SHOWERS...MAINLY TO NORTHERN
AREAS...THROUGH THE AFTERNOON. STRONG HIGH PRESSURE THEN RAPIDLY
MOVES FROM THE GREAT LAKES TO A POSITION OFF THE SOUTHERN NEW
ENGLAND COAST THROUGH BY TUESDAY EVENING AND IS EXPECTED TO BRING
MUCH DRIER AIR AND A QUICK SHOT OF COLD AIR ACROSS THE AREA FOR
MORNING LOWS TUESDAY RANGING FROM THE MID TO UPPER 30S NORTH TO
MID 40S SOUTH. AS THE HIGH MOVES OFFSHORE AND THE UPPER TROF
BEHIND THE FRONT PULLS NORTHEAST THE TEMPERATURES SHOULD REBOUND
NICELY FROM THE 50S ON TUESDAY TO THE MID 60S WEDNESDAY. DRY
WEATHER WILL PERSIST THROUGH WEDNESDAY EVENING BEFORE THE NEXT
FRONT APPROACHES LATE WEDNESDAY. THIS FRONT LACKS ANY SIGNIFICANT
MOISTURE AND WITH THE PARENT LOW PULLING NORTHEAST OUT OF
NEWFOUNDLAND THE FRONT WEAKENS SIGNIFICANTLY AS IT SINKS THROUGH
THE ST JOHN VALLEY THURSDAY WITH SHOWERS RESTRICTED TO NORTHERN
AREAS.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
NEAR TERM: MVFR GOING TO IFR FOR ALL TERMINALS BY TONIGHT. CONVECTION
WILL LEAD TO LLWS MAINLY FOG KGBR. AWW WILL MOST LIKELY BE NEEDED
FOR KBGR(BIA)). WE COULD BE LOOKING AT LIFR ESPECIALLY FOR KBGR AND KBHB
AFTER 02Z TONIGHT.

SHORT TERM: MVFR CONDITIONS WILL BE POSSIBLE AT SITES THAT
EXPERIENCE HEAVIER SHOWERS. MOST SITES WILL FALL BACK TO VFR
CONDITIONS SATURDAY AFTERNOON INTO SUNDAY.

&&

.MARINE...
NEAR TERM: SCA REMAINS IN PLACE MAINLY FOR THE OUTER WATERS FOR
GUSTS TO 25 KTS AND SEAS CLIMBING TO 6 FT. WNAWAVE AND THE SWAN
GUIDANCE HAVE BEEN RUNNING TO HIGH ON THE SEAS AND THIS CONTINUES
TO BE THE CASE. STAYED CLOSE THE MIDNIGHT CREW'S ASSESSMENT FOR 6
FOOT SEAS AND GUSTS CLOSING IN ON 25 KTS. THE STABLE LAYER IN
PLACE WILL MAKE IT HARD FOR THOSE WINDS TO MIX DOWN.

SHORT TERM: NO HEADLINES FOR THE PERIOD. EXPECT SEA TO GENERALLY
BE 5 FEET OR BELOW.

&&

.HYDROLOGY...
DECIDED TO EXTEND THE FFA(FLASH FLOOD WATCH) IN AREAL COVERAGE ALL
THE WAY TO THE COAST. LATEST MESO ANALYSIS POINT TO DECENT MOISTURE
TRANSPORT UP THROUGH 850MBS RIGHT OVER THE DOWNEAST AND COASTAL
AREAS. THIS IS MATCHING UP WELL W/THE LATEST RADAR TREND SHOWING A
LARGE AREA OF RAIN/TSTMS MOVING TOWARD THIS REGION. RAIN MOVING
ACROSS THE NORTHERN 1/2 THE CWA W/SOME EMBEDDED CONVECTION. FLASH
FLOOD WATCH REMAINS UP FOR THIS AREA.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MEZ001>006-
     010-031.
     FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR MEZ011-015>017-
     029-030-032.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT FRIDAY FOR ANZ050-051.

&&

NEAR TERM...FITZSIMMONS/HEWITT
SHORT TERM...JORDAN
LONG TERM...PJR
AVIATION...FITZSIMMONS/HEWITT/JORDAN
MARINE...FITZSIMMONS/HEWITT/JORDAN
HYDROLOGY...HEWITT
Hazardous weather outlook, Sep 12, 3:17 PM EDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
317 PM EDT THU SEP 12 2013

MEZ011-015>017-032-131930-
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-NORTHERN WASHINGTON-
317 PM EDT THU SEP 12 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND
SOUTHEAST MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THUNDERSTORM ARE EXPECTED THIS AFTERNOON INTO THE EVENING. SOME
STORMS COULD BECOME SEVERE WITH DAMAGING WIND GUSTS IN EXCESS OF
58 MPH. SOME OF THE STRONGER STORMS COULD HAVE ROTATION WITH THEM.

HEAVY RAINFALL IS EXPECTED WITH RAINFALL OF UP TO 2 INCHES PER
HOUR. THIS COULD LEAD TO STREET FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ010-031-131930-
CENTRAL PISCATAQUIS-SOUTHERN PISCATAQUIS-
317 PM EDT THU SEP 12 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THIS EVENING. SOME
STORMS COULD BECOME SEVERE WITH DAMAGING WIND GUSTS IN EXCESS OF
58 MPH. SOME OF THE STRONGER STORMS HAVE THE POTENTIAL FOR
ROTATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-131930-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
317 PM EDT THU SEP 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ001>006-131930-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
317 PM EDT THU SEP 12 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ029-030-131930-
COASTAL HANCOCK-COASTAL WASHINGTON-
317 PM EDT THU SEP 12 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HEWITT

In the hours before

Local storm report, Sep 12, 5:10 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CARIBOU ME
510 PM EDT THU SEP 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     OXBOW                   46.42N 68.49W
09/11/2013                   AROOSTOOK          ME   LAW ENFORCEMENT

            TREES DOWN ALL AROUND DEPUTY TRAPPED UNABLE TO MOVE
            VEHICLE ALONG RTE 11 IN OXBOW.

0430 PM     TSTM WND DMG     8 SE OXBOW              46.34N 68.37W
09/11/2013                   AROOSTOOK          ME   LAW ENFORCEMENT

            WIDESPREAD TREE DOWN ALONG RTE 11.

0435 PM     TSTM WND DMG     LITTLETON               46.23N 67.84W
09/11/2013                   AROOSTOOK          ME   LAW ENFORCEMENT

            MANY TREES DOWN ALONG RTE 1 IN LITTLETON.

0450 PM     TSTM WND DMG     LITTLETON               46.23N 67.84W
09/11/2013                   AROOSTOOK          ME   TRAINED SPOTTER

            TREES DOWN ON POWER LINES AT THE HOULTON LITTLETON TOWN
            LINES.

0450 PM     TSTM WND DMG     MONTICELLO              46.31N 67.84W
09/11/2013                   AROOSTOOK          ME   TRAINED SPOTTER

            TREES DOWN

0455 PM     TSTM WND DMG     5 S BRIDGEWATER         46.36N 67.84W
09/11/2013                   AROOSTOOK          ME   LAW ENFORCEMENT

            MANY TREES DONW 5 MILES SOUTH OF BRIDGEWATER ALONG RTE 1.

0500 PM     TSTM WND DMG     MONTICELLO              46.31N 67.84W
09/11/2013                   AROOSTOOK          ME   PUBLIC

            MULTIPLE TREES DOWN ON CHERRY STREET. POWER OUTAGES. TIME
            IS ESTIMATED BASED ON RADAR.

0510 PM     HAIL             LINNEUS                 46.04N 67.96W
09/11/2013  E1.00 INCH       AROOSTOOK          ME   PUBLIC

            QUARTER SIZED HAIL

0515 PM     HAIL             OAKFIELD                46.10N 68.15W
09/11/2013  M1.00 INCH       AROOSTOOK          ME   PUBLIC

            LARGE HAIL THE SIZE OF QUARTERS. TIME IS ESTIMATED BASED
            ON THE RADAR.

0520 PM     TSTM WND DMG     HOULTON                 46.13N 67.84W
09/11/2013                   AROOSTOOK          ME   LAW ENFORCEMENT

            TREES DONW ON POWER LINES...POWER OUTAGES

0705 PM     TSTM WND DMG     MATTAWAMKEAG            45.51N 68.36W
09/11/2013                   PENOBSCOT          ME   LAW ENFORCEMENT

            TREES DOWN

0725 PM     TSTM WND DMG     6 NNW SPRINGFIELD       45.48N 68.18W
09/11/2013                   PENOBSCOT          ME   LAW ENFORCEMENT

            TREES DOWN

&&

JAH
Local storm report, Sep 12, 6:05 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CARIBOU ME
605 PM EDT THU SEP 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     OXBOW                   46.42N 68.49W
09/11/2013                   AROOSTOOK          ME   LAW ENFORCEMENT

            TREES DOWN ALL AROUND DEPUTY TRAPPED UNABLE TO MOVE
            VEHICLE ALONG RTE 11 IN OXBOW.

0430 PM     TSTM WND DMG     8 SE OXBOW              46.34N 68.37W
09/11/2013                   AROOSTOOK          ME   LAW ENFORCEMENT

            WIDESPREAD TREE DOWN ALONG RTE 11.

0435 PM     TSTM WND DMG     LITTLETON               46.23N 67.84W
09/11/2013                   AROOSTOOK          ME   LAW ENFORCEMENT

            MANY TREES DOWN ALONG RTE 1 IN LITTLETON.

0450 PM     TSTM WND DMG     MONTICELLO              46.31N 67.84W
09/11/2013                   AROOSTOOK          ME   TRAINED SPOTTER

            TREES DOWN

0450 PM     TSTM WND DMG     LITTLETON               46.23N 67.84W
09/11/2013                   AROOSTOOK          ME   TRAINED SPOTTER

            TREES DOWN ON POWER LINES AT THE HOULTON LITTLETON TOWN
            LINES.

0455 PM     HAIL             8 W OAKFIELD            46.10N 68.32W
09/11/2013  E1.00 INCH       AROOSTOOK          ME   PUBLIC

            HAIL THE SIZE OF QUARTERS WEST OF ROUTE 11. TIME IS
            ESTIMATED USING THE RADAR.

0455 PM     TSTM WND DMG     5 S BRIDGEWATER         46.36N 67.84W
09/11/2013                   AROOSTOOK          ME   LAW ENFORCEMENT

            MANY TREES DONW 5 MILES SOUTH OF BRIDGEWATER ALONG RTE 1.

0500 PM     TSTM WND DMG     MONTICELLO              46.31N 67.84W
09/11/2013                   AROOSTOOK          ME   PUBLIC

            MULTIPLE TREES DOWN ON CHERRY STREET. POWER OUTAGES. TIME
            IS ESTIMATED BASED ON RADAR.

0510 PM     HAIL             LINNEUS                 46.04N 67.96W
09/11/2013  E1.00 INCH       AROOSTOOK          ME   PUBLIC

            QUARTER SIZED HAIL

0515 PM     HAIL             OAKFIELD                46.10N 68.15W
09/11/2013  M1.00 INCH       AROOSTOOK          ME   PUBLIC

            LARGE HAIL THE SIZE OF QUARTERS. TIME IS ESTIMATED BASED
            ON THE RADAR.

0520 PM     TSTM WND DMG     HOULTON                 46.13N 67.84W
09/11/2013                   AROOSTOOK          ME   LAW ENFORCEMENT

            TREES DONW ON POWER LINES...POWER OUTAGES

0705 PM     TSTM WND DMG     MATTAWAMKEAG            45.51N 68.36W
09/11/2013                   PENOBSCOT          ME   LAW ENFORCEMENT

            TREES DOWN

0725 PM     TSTM WND DMG     6 NNW SPRINGFIELD       45.48N 68.18W
09/11/2013                   PENOBSCOT          ME   LAW ENFORCEMENT

            TREES DOWN

&&

JAH

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 9:37 PM EDTSpecial Marine WarningCAR83 min
Sep 11, 11:22 PM EDTSpecial Marine WarningCAR53 min
Sep 12, 2:54 AM EDTSmall Craft AdvisoryCAR20 hr
Sep 12, 3:02 AM EDTFlash Flood WatchCARAroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington24 hr
Sep 12, 2:23 PM EDTSevere Thunderstorm WarningCARHancock, Penobscot, Washington52 min

Nearby

Flash Flood Warnings in Maine, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.